Iowa, 2006

Flooding in Iowa, April 1 to 14, 2006

April 1 to 14, 2006 · NWS DMX · 15 events in 15 counties and zones

Minor flooding tool place over a large part of northwest and north central Iowa during the month. In actuality, the far northern sites in the upper reaches of the Des Moines River Basin remained above flood stage through the entire month.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

Minor flooding tool place over a large part of northwest and north central Iowa during the month. In actuality, the far northern sites in the upper reaches of the Des Moines River Basin remained above flood stage through the entire month. A significant rainfall event of 2 to 4 inches over a several day period from late March through the 2nd of April resulted in minor flooding along many of the main stem rivers in the northwest and north central counties. The flooding was limited lowland agricultural areas. Damage was very minor. Much of the flooding had subsided by the middle of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Mar 31, 6:30 PM CST, 5 hours 30 minutes earlier.

Area forecast discussion, Mar 31, 6:30 PM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
630 PM CST FRI MAR 31 2006

.DISCUSSION...
UPDATED TO REFLECT EXPIRED WIND ADVISORY.
&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE
&&

FORSTER
Hazardous weather outlook, Mar 31, 4:54 PM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
454 PM CST FRI MAR 31 2006

IAZ004>007-015>017-023>028-033>039-046>050-060>062-075-086-097-
011200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MAHASKA-WAPELLO-DAVIS-
454 PM CST FRI MAR 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...
NORTHEAST OF A LINE FROM CARROLL...TO ADEL...TO ALBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ARE ANTICIPATED LATE
SATURDAY NIGHT AND SUNDAY. A FEW OF THE STORMS MAY BE SEVERE...FROM
LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. ADDITIONAL THUNDERSTORM
REDEVELOPMENT IS EXPECTED SUNDAY AFTERNOON. THE MAIN THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS. MANY LOCATIONS WILL RECEIVE THREE
QUARTERS OF AN INCH OR MORE OF TOTAL RAINFALL THROUGH THE
PERIOD...WITH ISOLATED AMOUNTS AROUND TWO INCHES POSSIBLE.
ISOLATED FLASH FLOODING CANNOT BE RULED OUT...AND RISES ON AREA
RIVERS AND STREAMS COULD OCCUR NEXT WEEK.

ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RE-ENTER THE
FORECAST...MAINLY AROUND WEDNESDAY AND THURSDAY. THESE STORMS WILL
HAVE THE POTENTIAL TO BE SEVERE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE SATURDAY NIGHT AND SUNDAY.

IAZ044-045-057>059-070>074-081>085-092>096-011200-
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-WARREN-
MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-
454 PM CST FRI MAR 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
IOWA...SOUTHWEST OF A LINE FROM CARROLL...TO ADEL...TO ALBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ARE ANTICIPATED LATE
SATURDAY NIGHT AND SUNDAY. SOME OF THE STORMS MAY BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS...FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING. THUNDERSTORM REDEVELOPMENT IS EXPECTED SUNDAY
AFTERNOON...WITH THE ADDITIONAL THREAT OF ISOLATED TORNADOES. MANY
LOCATIONS WILL RECEIVE AN INCH OR MORE OF TOTAL RAINFALL THROUGH
THE PERIOD...WITH ISOLATED AMOUNTS OF 2 TO 3 INCHES POSSIBLE.
FLASH FLOODING WILL BE A THREAT AND RISES ON AREA RIVERS AND
STREAMS COULD OCCUR NEXT WEEK.

ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RE-ENTER THE
FORECAST...MAINLY AROUND WEDNESDAY AND THURSDAY. THESE STORMS WILL
HAVE THE POTENTIAL TO BE SEVERE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE SATURDAY NIGHT AND SUNDAY.

KINNEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 flood. Local standard time, as filed.

Flood, Black Hawk

When
April 1, 12:00 AM CST to April 14, 11:00 PM CST
Where
Black Hawk County, Countywide
Property damage
$5,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.467, -92.283

Flood, Bremer

When
April 1, 12:00 AM CST to April 14, 11:00 PM CST
Where
Bremer County, Countywide
Property damage
$5,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.783, -92.283

Flood, Butler

When
April 1, 12:00 AM CST to April 14, 11:00 PM CST
Where
Butler County, Countywide
Property damage
$5,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.667, -92.733

Flood, Cerro Gordo

When
April 1, 12:00 AM CST to April 14, 11:00 PM CST
Where
Cerro Gordo County, Countywide
Property damage
$5,000
Reported by
OFFICIAL NWS OBS.
Coordinates
43.100, -93.233

Flood, Emmet

When
April 1, 12:00 AM CST to April 14, 11:00 PM CST
Where
Emmet County, Countywide
Property damage
$5,000
Reported by
OFFICIAL NWS OBS.
Coordinates
43.383, -94.717

Flood, Franklin

When
April 1, 12:00 AM CST to April 14, 11:00 PM CST
Where
Franklin County, Countywide
Property damage
$5,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.733, -93.250

Flood, Hamilton

When
April 1, 12:00 AM CST to April 14, 11:00 PM CST
Where
Hamilton County, Countywide
Property damage
$5,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.367, -93.700

Flood, Humboldt

When
April 1, 12:00 AM CST to April 14, 11:00 PM CST
Where
Humboldt County, Countywide
Property damage
$5,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.767, -94.200

Flood, Kossuth

When
April 1, 12:00 AM CST to April 14, 11:00 PM CST
Where
Kossuth County, Countywide
Property damage
$5,000
Reported by
OFFICIAL NWS OBS.
Coordinates
43.217, -94.200

Flood, Palo Alto

When
April 1, 12:00 AM CST to April 14, 11:00 PM CST
Where
Palo Alto County, Countywide
Property damage
$5,000
Reported by
OFFICIAL NWS OBS.
Coordinates
43.083, -94.617

Flood, Pocahontas

When
April 1, 12:00 AM CST to April 14, 11:00 PM CST
Where
Pocahontas County, Countywide
Property damage
$5,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.733, -94.617

Flood, Webster

When
April 1, 12:00 AM CST to April 14, 11:00 PM CST
Where
Webster County, Countywide
Property damage
$5,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.417, -94.150

Flood, Winnebago

When
April 1, 12:00 AM CST to April 14, 11:00 PM CST
Where
Winnebago County, Countywide
Property damage
$5,000
Reported by
OFFICIAL NWS OBS.
Coordinates
43.383, -93.700

Flood, Worth

When
April 1, 12:00 AM CST to April 14, 11:00 PM CST
Where
Worth County, Countywide
Property damage
$5,000
Reported by
OFFICIAL NWS OBS.
Coordinates
43.383, -93.233

Flood, Wright

When
April 1, 12:00 AM CST to April 14, 11:00 PM CST
Where
Wright County, Countywide
Property damage
$5,000
Reported by
OFFICIAL NWS OBS.
Coordinates
42.733, -93.683

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496313, 5496314, 5496315, 5496316, 5496317, 5496318, 5496319, 5496320, 5496321, 5496322, 5496323, 5496324, 5496325, 5496326, 5496327.